Rhode Island, 2016High Wind and Strong Wind in Rhode Island, March 31, 2016
March 31, 2016 · NWS BOX · 2 events in 2 counties and zones
Strong southwesterly winds mixed to the surface ahead of a strong cold front. This resulted in some damage across southeastern Massachusetts and Rhode Island.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwesterly winds mixed to the surface ahead of a strong cold front. This resulted in some damage across southeastern Massachusetts and Rhode Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 31, 9:09 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 31, 9:09 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1009 AM EDT THU MAR 31 2016
.SYNOPSIS...
LOW PRESSURE ENTERING THE GREAT LAKES COMBINED WITH HIGH PRESSURE
OFFSHORE WILL CIRCULATE A WARM AIRMASS INTO NEW ENGLAND TODAY AND
FRI ON STRONG SOUTHWEST WINDS. A COLD FRONT WILL TRIGGER WIDESPREAD
SHOWERS TO THE AREA TONIGHT AND FRI. A WAVE OF LOW PRESSURE FORMS ON
THE FRONT SAT AND BRINGS THE RISK FOR ANOTHER ROUND OF SHOWERS. A
CLIPPER LOW AND ITS ATTENDING ARCTIC FRONT SWEEP ACROSS THE AREA SAT
NIGHT INTO SUNDAY MORNING...ACCOMPANIED BY SCATTERED RAIN/SNOW
SQUALLS. BEHIND THE FRONT AN UNSEASONABLY COLD AIRMASS OVERSPREADS
THE REGION ON BLUSTERY NORTHWEST WINDS. A WAVE OF LOW PRESSURE
TRACKS OVER OR NEAR THE SOUTH COAST OF NEW ENGLAND LATE MON INTO
TUE BRINGING THE RISK OF RAIN AND/OR SNOW TO THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1000 AM UPDATE...
WENT AHEAD AND UPGRADED THE WIND ADV TO A HIGH WIND WARNING AND
EXTENDED THE WIND ADVISORY ANOTHER COUNTY TIER OR TWO. A LLJ OF
NEAR 50-60 KTS AT 925 MB WILL RESULT IN STRONG GUSTS ACROSS THE
REGION. LATEST BUFKIT SOUNDINGS SHOW BETTER MIXING ACROSS THE
SOUTHEAST MASS AND RHODE ISLAND TO INCREASE FORECASTER CONFIDENCE
IN HIGH WIND WARNING CRITERIA. REGARDLESS GUSTS BETWEEN 50-60 MPH
WILL RESULT IN DAMAGE ACROSS THE AREA. ALSO EXPANDED THE WIND ADV
MAINLY FOR THE HIGHER ELEVATION OF WORCESTER...MIDDLESEX AND
WINDHAM COUNTIES WHICH WILL TAP INTO THE STRONG JET.
SINCE MIXING IS BETTER THIS WILL ALSO ALLOW FOR A BOOST IN TEMPS.
BELIEVE A GOOD PORTION OF THE REGION WILL SEE UPPER 60S AND 70S
AWAY FROM THE SOUTH COAST. IN FACT HERE AT THE OFFICE WE ARE
ALREADY 61F WITH SW WIND GUST OF 37 MPH.
*/ HEADLINES...
- WIND ADVISORY FOR CENTRAL AND NORTHERN MASSACHUSETTS...THE
ISLANDS AND WINDHAM COUNTY CT.
- HIGH WIND WARNING FOR SE MASS AND ALL OF RHODE ISLAND.
GROWING CONFIDENCE OF STRONG TO DAMAGING WINDS. WIND ADVISORY A SLAM
DUNK AND WE COULD COME CLOSE TO HIGH WIND WARNING CRITERIA OVER E/SE
MASS AND RI ESPECIALLY BRISTOL AND PLYMOUTH COUNTIES...THROWING BLUE
HILL INTO THE MIX AS WELL. 45-55 MPH GUSTS WITH A POSSIBLE ISOLATED
GUST OF 60 MPH. NAM AND GFS BUFKIT PROFILES BULLISH ON MIXING DOWN
WINDS FROM H925 WHERE FORECAST CONSENSUS HAS 60-70 MPH SW WINDS....
ESPECIALLY CONSIDERING ANTICIPATED WARMTH INTO THE MID TO UPPER 60S
WITH READINGS UP TO THE 70 DEGREE MARK IN AND AROUND THE MERRIMACK
RIVER VALLEY. IMPACTS OF DOWNED LIMBS AND POWER OUTAGES ACCORDINGLY
WITHIN THE WIND ADVISORY. OTHERWISE INCREASING CLOUDS LATE LOWERING
AND THICKENING. DRY FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...
PERIODS OF LIGHT TO MODERATE RAIN...WITH HEAVIER POCKETS. INCREASING
LOW TO MID LEVEL FORCING PER ISENTROPIC OVER-RUNNING OF 60-70 MPH SW
FLOW OF SUB-TROPICAL HIGH THETA-E AIR AND SUPPORT PER LEAD VORTEX
ENERGY ALOFT. WIDELY SCATTERED THUNDERSTORMS CONSIDERING ELEVATED
INSTABILITY WITH CONDITIONALLY UNSTABLE PROFILE. LOOKING AT RAINFALL
AMOUNTS UPWARDS OF A HALF INCH.
WINDS IN QUESTION. MIXING SHOULD BECOME LIMITED WITH BOUNDARY LAYER
DECOUPLING. YET PRESSURE GRADIENT REMAINS STOUT. CONFIDENT WILL SEE
GUSTS OVERALL UP TO 30 MPH. BUT WILL HAVE TO MONITOR CLOSELY POCKETS
OF HEAVIER RAIN / THUNDERSTORMS OF POTENTIALLY DRAGGING DOWN FASTER
MOMENTUM TO THE SURFACE. SUCH THREATS WOULD NEED TO BE HANDLED VIA
SHORT-FUSED HEADLINES OVER WIND ADVISORY THINKING ISOLATED TO
SPORADIC NATURE.
REMAINING MILD. SOUPY. HIGHER DEWPOINT AIR PUSHING ONSHORE. WINDS
MAY LIMIT FOG POTENTIAL BUT NEVERTHELESS LIKELY GOING TO BE MISTY.
LOWS ONLY DROPPING INTO THE UPPER 50S...SOME LOCALES DOWN TO THE LOW
60S.
FRIDAY INTO FRIDAY NIGHT...
COLD FRONT SWEEPS THE NORTHEAST CONUS DURING THE OVERNIGHT PERIOD.
MAJORITY OF THE WET WEATHER AND CONTINUED THUNDERSTORM CHANCES WITH
ELEVATED INSTABILITY INTO THE AFTERNOON PARENT WITH CONTINUED DEEP
LAYER FORCING OF SUB-TROPICAL HIGH THETA-E AIR WITH PWATS TO 1.5
INCHES. COULD BE LOOKING AT AN ADDITIONAL HALF INCH OF RAIN IN
SPOTS. BY EVENING STRONGEST DYNAMICS ARE FAR REMOVED N. WITHIN THE
ACCOMPANYING BROAD TROUGHING PATTERN DRIER AIR WORKS IN AS BOTH
THE COLD FRONT AND MID LEVEL ENERGY BECOMES STRETCHED. SHOULD SEE
WET WEATHER AND SOUPY MISTY CONDITIONS CONCLUDE AFTER MIDNIGHT WITH
THE USHERANCE OF W WINDS AND DRIER AIR BUT ONLY BRIEFLY. WILL SEE
THE COLD FRONT BEGIN TO LIFT BACK N IN RESPONSE TO A FOLLOW-UP
VORTEX THROUGH THE BROAD TROUGH PATTERN INVOKING CYCLOGENESIS OVER
THE SE CONUS LIFTING IT NORTHEASTWARD.
AS FOR WINDS...CONTINUED STOUT SW WINDS 60-70 MPH AHEAD OF THE COLD
FRONT OVER SE NEW ENGLAND. WITH DAYTIME HEATING WARMING TEMPERATURES
TO HIGHS INTO THE 60S TO NEAR 70 DEGREES ONCE AGAIN IN THE MERRIMACK
RIVER VALLEY THERE IS AGAIN THAT POTENTIAL FOR MIXING DOWN WINDS TO
THE SURFACE ASIDE FROM PRECIPITATION DRAG WITH POTENTIAL POCKETS OF
HEAVY RAIN / THUNDERSTORMS. BUFKIT PROFILE 2M TEMPERATURES COULD
POSSIBLY BE TOO COOL THEREBY LIMITING TRUE MIXING. WITH THE PRESSURE
GRADIENT WIND GUSTS UP TO 30 MPH NOT OUT OF THE QUESTION...BUT
STRONGER GUSTS OF AROUND 40 MPH COULD OCCUR ACROSS THE E INTERIOR OF
S NEW ENGLAND WITH WARMER TEMPERATURES. NOT ENOUGH CONFIDENCE AT
THIS TIME TO WARRANT HEADLINES. SOMETHING WILL HAVE TO MONITOR WITH
LATER FORECASTS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* ACTIVE WEATHER THIS PERIOD WITH MORE OF A WINTER TYPE PATTERN
* TEMPERATURES - MILD SAT FOLLOWED BY AN UNSEASONABLY COLD AIRMASS
SUNDAY THRU WED OF NEXT WEEK
* PRECIPITATION - CHANCE OF SHOWERS SAT...SCATTERED RAIN/SNOW
SQUALLS SAT NGT WITH RISK OF ISOLATED THUNDER...THEN DRY SUN
FOLLOWED BY A CHANCE OF SNOW/COLD RAIN LATER MON INTO TUE
SYNOPTIC OVERVIEW AND MODEL EVALUATION ...
EVOLVING HIGH AMPLITUDE FLOW REGIME RESULTS IN ACTIVE WEATHER FOR
SOUTHERN NEW ENGLAND THIS PERIOD WITH A MORE WINTER-LIKE PATTERN
THAN SPRING. BUILDING WESTERN CANADA RIDGE INTO ALASKA PROMOTES HIGH
AMPLTIUDE MEAN TROUGH DOWNSTREAM INTO THE GREAT LAKES AND NORTHEAST
THIS PERIOD. THIS RESULTS IN A STORM TRACK OVER OR NEAR SOUTHERN NEW
ENGLAND. HENCE...ACTIVE WEATHER PATTERN WITH THE RISK OF MULTIPLE
PRECIP EVENTS SAT THRU TUE. ENSEMBLES /EPS AND GEFS/ AND
DETERMINISTIC GUIDANCE BOTH IN FAIRLY GOOD AGREEMENT...SO NO STRONG
MODEL PREFERENCES FOR THIS FORECAST CYCLE.
DETAILS...
SATURDAY ... MODELS TRENDS HAVE BEEN FOR FRONTAL BOUNDARY OVER THE
REGION FRI TO STALL AS MID/UPPER TROUGH AMPLIFIES AND FLOW ALOFT
PARALLELS EAST COAST. THIS DELAYS FRONTAL DEPARTURE OFFSHORE AS
FRONTAL WAVE DEVELOPS ON THE FRONT AND TRACKS SOUTH OF NEW ENGLAND
SAT. THUS A PERIOD OF RAIN IS POSSIBLE WITH HIGHEST PROBS OVER RI
AND SOUTHEAST MA ESPECIALLY SOUTH COAST WITH LOWER THREAT WELL
INLAND. SEASONABLY MILD WITH HIGHS 50-55.
SATURDAY NIGHT/SUN MORNING ... INTERESTING WEATHER POSSIBLE AS
VIGOROUS POLAR JET WITH POTENTIAL TROP FOLD IN RESPONSE TO ARCTIC
SHORT WAVE/PV ANOMALY. THIS RESULTS IN CLIPPER LOW RAPIDLY
INTENSIFYING ALONG THE POLAR FRONT AS IT CROSSES SOUTHERN NEW
ENGLAND. VERY STRONG SYNOPTIC SCALE LIFT WILL ACCOMPANY THIS
FEATURE ALONG WITH STEEP MID LEVEL LAPSE RATES OF 7-8C/KM!
SUFFICIENT MOISTURE WITHIN THE COLUMN FOR THIS INSTABILITY TO BE
REALIZED IN THE FORM OF ROBUST RAIN/SNOW SQUALLS ALONG WITH LOW PROB
OF THUNDER! COULD BE SOME SNOW ACCUMULATIONS ALONG WITH GUSTY WINDS
ALONG AND BEHIND THE POLAR FRONT. WHILE THIS TROP FOLD EVENT WILL
LIKELY NOT BE AS INTENSE AS THE 12/9/2005 CASE...IT BEARS WATCHING
FOR AT LEAST SOME POTENTIAL WEATHER IMPACTS.
SUNDAY AFTERNOON/NIGHT ... MODIFIED ARCTIC AIRMASS OVERSPREADS THE
REGION WITH 850 MB TEMPS CRASHING TO -12C TO -16C ACROSS THE REGION
SUN AFTN AND NIGHT...ABOUT -2 SD COLDER THAN CLIMO. GUSTY WNW WINDS
WILL MAKE IT FEEL EVEN COLDER WITH WIND CHILLS IN THE TEENS AND 20S
SUN AFTN AND SINGLE DIGITS/TEENS SUN NGT...BRRR!
MON/TUE ... DESPITE TIME RANGE HERE VERY GOOD MODEL AGREEMENT AMONG
DETERMINISTIC AND ENSEMBLE GUID FOR A FRONTAL WAVE TO TRACK ALONG OR
NEAR THE SOUTHERN NEW ENGLAND COAST. THIS WOULD SUPPORT A PERIOD OF
SNOW INLAND WITH RAIN/SNOW MIX POSSIBLE ACROSS CT/RI AND SOUTHEAST
MA. LOTS OF PREDICTABILITY ISSUES WITH SMALL FRONTAL WAVES AT THIS
TIME RANGE HAVE TO KEEP THE FORECAST AND DISCUSSION PROBABALISTIC VS.
DETERMINISTIC. EC AND EPS FARTHER SOUTH THAN REMAINDER OF GUID. IN
ADDITION THIS TIME OF YEAR POTENTIAL SNOWFALL AMOUNTS HINGE ON
PRECIP INTENSITY AND EXACT LOCATION OF WHERE MESOSCALE BANDS SETUP.
TOO FAR OUT IN TIME TO MENTION ANY DETAILS. ALTHOUGH STAY TUNED.
WED ... ENSEMBLES AND DETERMINISTIC GUID SUGGEST MEAN TROUGH
OFFSHORE WITH HIGH PRES BUILDING INTO NEW ENG. THUS TRENDS SUGGEST
DRY BUT COOL WEATHER.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
10 AM UPDATE ...
NO MAJOR CHANGES TO THE 15Z TAF ISSUANCES. MAIN CONCERN ARE WIND
GUSTS TODAY WITH SW WINDS G40-50 KTS ACROSS RI AND EASTERN MA
WITH A LOW PROB OF G55 KT OVER INTERIOR SOUTHEAST MA. EARLIER
DISCUSSION BELOW.
===================================================================
SHORT TERM /THROUGH FRIDAY NIGHT/...
THURSDAY...HIGH CONFIDENCE.
VFR. SCT-BKN MID-HIGH CIGS CONTINUE THICKENING LATE AND LOWERING.
S/SW FLOW WITH GENERAL 20-30 KT GUSTS UPWARDS OF 50 KTS OVER E/SE
MASS AND RI TERMINALS. LLWS POTENTIAL OVER CAPE AND ISLANDS WITH
50 KT SW FLOW AT 2 KFT AGL BEGINNING MIDDAY.
THURSDAY NIGHT...MODERATE CONFIDENCE.
MVFR IFR WITH -SHRA AND WIDELY SCT TSRA. LOWERED VSBYS MVFR WITH
SHRA POSSIBLY IFR AT TIMES. LLWS CONCERNS EXPAND OVER MUCH OF S
NEW ENGLAND WITH 50-60 KT SW FLOW 2 KFT AGL. EXPECT SW GUSTS
UPWARDS OF 30 KTS BUT COULD BE LOCALLY STRONGER WITH +RA / TSRA.
FRIDAY INTO FRIDAY NIGHT...MODERATE CONFIDENCE.
MVFR / IFR INTO EVENING WITH CONTINUED -SHRA AND WIDELY SCT TSRA.
LLWS THREATS CONTINUE ALONG WITH SW GUSTY WINDS. WILL SEE THIS
ACTIVITY DIMINISH INTO THE OVERNIGHT PERIOD TOWARDS SATURDAY
MORNING.
KBOS TAF...HIGH CONFIDENCE.
STRONG SW WINDS WITH POTENTIAL OF SEEING 40 KTS MIDDAY INTO
AFTERNOON. AIRPORT WEATHER WARNINGS MAY BE NEEDED. LLWS CONCERNS
OVERNIGHT THURSDAY CONTINUING INTO FRIDAY WITH 50-60 KT SW FLOW 2
KFT AGL.
KBDL TAF...HIGH CONFIDENCE.
SW WINDS BUT WILL HOLD AT 35 KTS AT HIGHEST. INTO EVENING WILL SEE
AN INCREASING CONCERN OVER LLWS IMPACTS WITH 50 KT SW FLOW 2 KFT
AGL.
OUTLOOK /SATURDAY THROUGH MONDAY/...
SAT ... VFR/MVFR WITH LOW RISK OF PATCHY IFR IN SCATTERED RAIN
SHOWER. RELATIVELY LIGHT WINDS.
SAT NIGHT/SUN MORNING ... VFR TO START THEN MVFR/IFR IN SCATTERED
RAIN SQUALLS CHANGING TO SNOW SQUALLS. ISOLATED THUNDER POSSIBLE.
SUN AFTN/NIGHT ... VFR AND DRY WEATHER BUT GUSTY WNW WINDS UP TO 40
KT.
MONDAY ... VFR TO START BUT TRENDING TOWARD IFR IN SNOW
INLAND...SNOW AND/OR RAIN CT/RI AND SOUTHEAST MA. WINDS BECOMING NE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE.
WAVE GUIDANCE WITHIN THE BAYS IS HAVING ISSUES WITH OUTGOING TIDE
COMBINED WITH STRONG GUSTY SW WINDS. THEREFORE ANTICIPATE A BIT
MORE CHOPPY CONDITIONS THAN FORECASTED.
GALES MORE LIKELY ALONG THE SHORES AND ACROSS NEAR SHORE WATERS
EXTENDING NE BUT LESSER THREAT OVER COOLER OUTER WATERS. WILL DROP
GALES OVER THE S OUTER WATERS BUT KEEP WARNINGS ELSEWHERE.
SW WINDS INCREASE TODAY AND CONTINUE THROUGH FRIDAY AHEAD OF A
COLD FRONT WHICH WILL SWEEP THE WATERS FRIDAY NIGHT. DRY TODAY BUT
INCREASING AREAL COVERAGE OF RAIN...HEAVY AT TIMES...WITH WIDELY
SCATTERED THUNDERSTORMS. MISTY CONDITIONS WHICH COULD REDUCE
VISIBILITIES AT TIMES. SEAS BUILDING 5 TO 10 FEET. HEIGHT INTO
LATE FRIDAY DIMINISHING THEREAFTER.
OUTLOOK /SATURDAY THROUGH MONDAY/...
SAT ... LIGHT WINDS WITH SCATTERED RAIN SHOWERS LOWERING VSBY AT
TIMES.
SUNDAY ... INTENSIFYING CLIPPER LOW MOVES ACROSS THE AREA WITH WNW
GALES LIKELY IN ITS WAKE SUN AFTN AND NIGHT. SCATTERED RAIN/SNOW
SQUALLS SAT NIGHT/SUN MORNING ALONG WITH LOW RISK OF ISOLATED
THUNDER. FREEZING SPRAY POSSIBLE SUN NIGHT.
MON ... LOW PRES TRACKS ALONG OR NEAR SOUTHERN NEW ENGLAND COAST
WITH WINDS BECOMING NE...POSSIBLY GALE FORCE. SNOW AND RAIN MON
AFTN AND NIGHT LIMIT VSBY.
&&
.CLIMATE...
MONDAY APRIL 4
RECORD LOW TEMPERATURES
BOSTON............17/1954
HARTFORD..........14/1954
PROVIDENCE........14/1954
WORCESTER.........13/1954
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CTZ004.
MA...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MAZ004>007-012-
014-023-024-026.
HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR MAZ013-
015>022.
RI...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR RIZ008.
HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ230>237-250-
251-254.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ255-256.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
CLIMATE...STAFFHazardous weather outlook, Mar 31, 3:38 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
438 AM EDT THU MAR 31 2016
CTZ002-003-MAZ002>004-008>011-026-RIZ008-010845-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
BLOCK ISLAND RI-
438 AM EDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-013>024-RIZ001>007-010845-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
438 AM EDT THU MAR 31 2016
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ255-256-010845-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
438 AM EDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SUNDAY INTO SUNDAY NIGHT...WEST TO NORTHWEST GALE FORCE WINDS ARE
LIKELY ACROSS THE WATERS ALONG WITH AREAS OF LIGHT FREEZING
SPRAY ACROSS THE EASTERN MASSACHUSETTS WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254-010845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
438 AM EDT THU MAR 31 2016
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SUNDAY INTO SUNDAY NIGHT...WEST TO NORTHWEST GALE FORCE WINDS ARE
LIKELY ACROSS THE WATERS ALONG WITH AREAS OF LIGHT FREEZING
SPRAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ004-MAZ005-006-012-010845-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-
438 AM EDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST WINDS MAY GUST UP TO 45 MPH OR HIGHER THIS AFTERNOON.
WIND ADVISORIES MAY BE NEEDED IF FORECAST CONFIDENCE INCREASES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Mar 31, 7:47 AM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
847 AM EDT THU MAR 31 2016
MAZ002>024-026-RIZ001>007-312100-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...
QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
847 AM EDT THU MAR 31 2016
...ELEVATED FIRE WEATHER POTENTIAL ACROSS MASSACHUSETTS AND RHODE
ISLAND TODAY...
MASSACHUSETTS AND RHODE ISLAND FIRE WEATHER OFFICIALS HAVE
ADVISED OF AN ELEVATED FIRE SPREAD POTENTIAL TODAY WITH WARMER
TEMPERATURES AND STRONG SOUTHWEST WINDS ACROSS THE STATE THROUGH
THIS EVENING.
SUSTAINED 15 TO 25 MPH WITH GUSTS UPWARDS OF 35 MPH ACROSS
WESTERN MASSACHUSETTS...45 TO 55 MPH ACROSS RHODE ISLAND AND
EASTERN AND SOUTHEASTERN AREAS OF MASSACHUSETTS...WILL ELEVATE
FIRE WEATHER POTENTIAL.
BUT RELATIVE HUMIDITY VALUES RANGING AROUND 40 TO 60 PERCENT ROUGHLY
NORTH TO SOUTH ACROSS THE STATE WILL HELP MODERATE IGNITION POTENTIAL
AND KEEP FIRE WEATHER THRESHOLDS BELOW WATCH OR WARNING CRITERIA.
DUNTEN
Local storm report, Mar 31, 9:13 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
03/31/2016 PLYMOUTH MA AMATEUR RADIO
TREE AND PRIMARY WIRES DOWN ON CLIFFORD ROAD AND DOTEN
ROAD.
&&
KABLocal storm report, Mar 31, 10:42 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1142 AM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
03/31/2016 PLYMOUTH MA AMATEUR RADIO
TREE AND PRIMARY WIRES DOWN ON CLIFFORD ROAD AND DOTEN
ROAD.
1105 AM HIGH SUST WINDS 1 E DUXBURY 42.04N 70.65W
03/31/2016 M41 MPH ANZ251 MA MESONET
1118 AM NON-TSTM WND DMG FOXBORO 42.06N 71.25W
03/31/2016 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON CHESTNET STREET
&&
KABHigh Wind, Southeast Providence
- When
- March 31, 11:05 AM EST to 1:51 PM EST
- Where
- Southeast Providence forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
A tree near Hope Road and Burlingame Road was downed in Cranston. Wires on Blackberry Knoll Way were downed in Johnston. Several trees and four utility poles on Maple Avenue were downed in North Providence.
Strong Wind, Northwest Providence
- When
- March 31, 12:13 PM EST to 1:33 PM EST
- Where
- Northwest Providence forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
A tree was downed onto wires in Woonsocket. A tree and wires on Windsor Road were downed in Foster.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, March 31, 20161 death · 1 event
- Tornado and Damaging Winds in Kentucky, March 31, 2016$420,000 · EF1 · 8 events
- Tornadoes and Hail in Alabama, March 31, 2016EF2 · 5 events
- Damaging Winds and Lightning Strikes in Kentucky, March 31, 20162 injured · $132,000 · 52 kt wind · 31 events
- High Wind and Strong Wind in Massachusetts, March 31, 2016$345,000 · 57 kt wind · 12 events
- Tornadoes and Flash Flooding in Tennessee, March 31, 2016$190,000 · EF0 · 21 events
- Tornado and Hail in Indiana, March 31, 2016$52,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, March 31, 2016$135,000 · 2.25 in hail · 7 events
- Hail and Damaging Winds in Alabama, March 31, 2016$104,000 · 1 in hail · 8 events
- Tornado and Hail in Tennessee, March 31, 2016$25,000 · EF1 · 11 events
- Tornadoes and Flash Flooding in Alabama, March 31, 2016EF1 · 18 events
- Tornadoes and Damaging Winds in Indiana, March 31, 2016EF1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626490, 626491.